Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 321, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 6, 2017, 7:34 AM CST for Newton County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2017, 7:34 AM CST (13:34 UTC)
- Expired
- Nov 6, 2017, 8:00 AM CST
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Newton County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 5:31 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 6, 5:31 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 531 AM CST Mon Nov 6 2017 .DISCUSSION... Updated to include the 12Z aviation discussion below... && .AVIATION... The cold front continues to sag south early this Mon morning...with low CIGs seen for most terminals behind this front. Some very isolated SHRA were attempting to develop along this front across SERN sections of the state. Will see some potential for SHRA and maybe an isolated TSRA through this afternoon for many sites...with primarily VCSH mentioned. The MVFR or lower CIGs look to continue through much of the period. && .PREV DISCUSSION...(ISSUED 328 AM CST Mon Nov 6 2017) SHORT TERM...Today Through Tuesday Night The cold front continues to slowly drop south through central sections of the state early this Mon morning...with most areas remaining dry. A few SHRA had occasionally developed along this front over far ERN sections of the CWA...though more organized convection was ongoing further east...east of the MS River. Much drier air is filtering into the state behind this front...along with cooler temps. The cold front will continue to drop south into SRN sections of the state by midday before stalling over SRN AR this afternoon. An upper level impulse will move east over the NRN half of AR through this afternoon...with some increased POPs for rain further north for this Mon...with continued POPs for SHRA/isolated TSRA near the frontal boundary across the south. Due to the abundant cloud cover...NRLY winds and some precip...temps north of the front will remain generally in the low 50s to low 60s for much of the CWA. near or just south of the front...mid 60s to mid 70s will be seen this afternoon. The front will eventually move south of the CWA for Tue...with continued cool conditions expected. Highs will be in the 50s and 60s for all of the CWA. Chances for precip will remain...though mainly for light RA or DZ with no forcing mechanisms and weak lifting this far north of the front. LONG TERM...Wednesday Through Sunday A couple of systems will be working across the area during the extended period with decent chances of rainfall, especially with the first system. Medium range models are in very good agreement with the first system but will lean towards the more consistent ECMWF solution. There are some models differences with the second storm system and a blend approach will be taken with it. Frontal system will be located well to the south of the state on Wednesday. However, an approaching short wave trough will interact with this system and overrunning precipitation is expected with the best chances over the south. There could be some locally higher amounts of rain but widespread heavy rain is not expected at this time. Temperatures will be cool with the expected cloud cover and precipitation across the area. Precipitation will end by Thursday morning with Canadian high pressure building across the area in its wake. This will result in dry and unseasonably cool conditions for both Thursday and Friday. In fact, temperatures will actually be below normal to end the work week. Temperatures will be on the rebound Saturday as southerly flow gets reestablished on the back side of the departing high. The next system swings through Saturday afternoon and night but only slight chance to chance pops are justified. High pressure returns for Sunday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Nov 6, 3:06 AM CST, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 306 AM CST Mon Nov 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 306 AM CST Mon Nov 6 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The cold front will continue to move south into southern sections of the state this afternoon. An isolated thunderstorm could be seen along this front. However...no widespread hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/56
In the hours before
Special weather statement, Nov 6, 7:06 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
706 AM CST MON NOV 6 2017
ARZ012-021-022-061330-
Pope AR-Johnson AR-Newton AR-
706 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
SOUTHEASTERN NEWTON AND NORTHERN POPE COUNTIES UNTIL 730 AM CST...
At 706 AM CST, Doppler radar was tracking a strong thunderstorm near
Holman, or 12 miles east of Clarksville, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover... Hector...
Broomfield... Moore...
Solo... Bertha...
Taral... Holman...
Smyrna... Lake Dardanelle...
Appleton... Ben Hur...
Augsburg... Lutherville...
Long Pool Campground... Piney Bay Recreation Area...
Treat... Pleasant Valley in Pope County...
Caglesville... Moreland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 9296 3577 9295 3573 9295 3572 9294
3535 9285 3536 9334 3559 9337
TIME...MOT...LOC 1306Z 251DEG 36KT 3552 9327
67Special weather statement, Nov 6, 7:27 AM CST, 7 minutes before
Special Weather Statement National Weather Service Little Rock AR 727 AM CST MON NOV 6 2017 ARZ021-030-061400- Johnson AR-Logan AR- 727 AM CST MON NOV 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 800 AM CST... At 727 AM CST, Doppler radar was tracking a strong thunderstorm over Hinkle, or near Clarksville, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville... Lamar... Knoxville... Hartman... Hoyt... Woodland... Hinkle... Spadra... Tokalon... Holman... Lake Dardanelle... Coal Hill... Morrison Bluff... New Spadra... Piney Bay Recreation Area... Union City... Hillcrest in Johnson County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3539 9367 3550 9367 3559 9330 3535 9330 TIME...MOT...LOC 1327Z 265DEG 31KT 3546 9358 67
Special weather statement, Nov 6, 7:28 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
728 AM CST MON NOV 6 2017
ARZ012-021-061400-
Johnson AR-Newton AR-
728 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 800 AM CST...
At 728 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Devils Knob, or 19 miles north of Clarksville, moving
northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Walnut... Rosetta...
Devils Knob... Upper Buffalo Wilderness Area...
Mossville... Salus...
Catalpa... Friley...
Fallsville... Swain...
Deer... Oark...
Dixon Ridge... Nail...
Arbaugh...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3577 9310 3562 9358 3574 9366 3577 9362
3576 9352 3582 9352 3582 9353 3584 9353
3596 9336
TIME...MOT...LOC 1328Z 245DEG 37KT 3574 9354
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:06 AM CST | Special Weather Statement | LZK | Pope | 24 min |
| Nov 6, 7:27 AM CST | Special Weather Statement | LZK | Johnson | 33 min |
| Nov 6, 7:28 AM CST | Special Weather Statement | LZK | Newton | 32 min |
| Nov 6, 8:10 AM CST | Special Weather Statement | LZK | Searcy | 35 min |
| Nov 6, 8:47 AM CST | Special Weather Statement | LZK | Independence | 28 min |
| Nov 6, 8:49 AM CST | Special Weather Statement | LZK | Conway | 26 min |
| Nov 6, 8:57 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 33 min |
| Nov 6, 9:24 AM CST | Special Weather Statement | LZK | White | 36 min |
| Nov 6, 9:28 AM CST | Severe Thunderstorm Warning | LZK | White | 32 min |
| Nov 6, 9:55 AM CST | Special Weather Statement | LZK | Faulkner | 20 min |
| Nov 6, 10:05 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 25 min |
| Nov 6, 10:10 AM CST | Special Weather Statement | LZK | Woodruff | 20 min |
| Nov 6, 10:28 AM CST | Severe Thunderstorm Warning | LZK | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.